Jump to content
ACN Latitudes Forums

Two questions about TS


Recommended Posts

I should add to my other post, regarding the dose of Clonodine, they (my sons) have

been on this dose since they were 7 years old, when they were less than

half their current weight, and still they did not have any sedative side-effects

then after initial adjustment (getting used to it for about a week-and-a-half)

 

They are now 15 and 17

 

Lynsey

 

Sounds like it is still effective for them at that dose, correct?

 

That is good news for me!

Link to post
Share on other sites

Well, I wouldn't say at that small dose (0.025 mg 3 X daily), that it eliminates tics completely.

It didn't for my kids. I have heard that in some kids, it is successful at eliminating tics, but

I doubt at the small dose my kids were on. We tried a higher dose but in addition to the

sedation, it made them very irritable, so we reduced the dose.

 

What I think it did was perhaps it reduced their severity and length of time of waxing period.

There is really no way to say that for sure however, just my intuition, and no one was watching

their tics than me, so I feel that qualifies me! What it definitely did, was eliminate

the severe restlessness/agitation that my older son felt. This was big. He was very unhappy

when he was restless because he didn't know how to get rid of it. Made him very unhappy.

When he came off Clonodine recently (beginning of summer), after a few months the restlessness/

agitation came back, so he went back on the small dose of clonodine of his own volition,

and the restlessness dissipated.

 

Clonodine success is very individual - you never know how much or how little it will help

each person (if at all) until you try it.

My husband tried it (at double my kids dose) when his tics were fairly severe and he

didn't feel it helped, so he went off. Of course, he didn't give it a long enough try.

You need to be on it several months to really tell. He didn't have the patience to wait

out the sedation period. He was expecting a quick fix, which doesn't always happen with Clonodine.

 

Lynsey

Link to post
Share on other sites
just adding again what I have mentioned before....clonidine made my husband alarmingly psychotic

and it did not help his tics at all

 

Just out of curiosity was it an instant change, or did it take awhile for the short temper to come out?

 

Is he on anything now for his tics?

Link to post
Share on other sites

it wasnt a "short temper" guy...it was psychosis. very alarming. he imagined things that did not exist and became very aggressive. when he tried to explain it to the doctor he said it felt like a "purple ooze kept fuzzing his brain and he could feel anger rise. he would fret over things and build imaginary scenarios into full blown issues and then become furious at the imagined "slights" and then brood over things from his childhood etc till they bubbled over into fury at the present

 

honestly, I cant even begin to describe how scary it was to observe this gentle person become so enraged.

 

the psychotic side effects took a while to manifest, but interestingly the relief was almost instantaneous as soon as he stopped taking the clonidine.

 

I know different people have varied metabolism and so not everyone would have this kind of reaction, and for some this med has been very helpful. but I have heard from other people ( including some here) who were not happy with clonidine side effects.

Link to post
Share on other sites

I'm pretty sure that the pill was .05mg. At first, the dr. prescribed 1 tablet. Then the DR decided that it wasn't enough because apparently my son wasn't comatose enough for his liking so he upped it to 1.5 pills...then decided that he wanted him to go up to 2 full pills, 1.5 at night and .5 in the morning. WE decided that wasn't cool withus because he just laid around complaining about being bored. When E says that, it usually means his brain cant' function or he's tired. So my DH and I decided to wean him down to .5 and it was working fine, but he was still going into a zombie-like state right before bed. Then we heard about melatonin and that's been doing the job just fine. Ideally, we don't want him on anything and we're adjusting his activities so that he can eventually not have to take anything.

 

Oh and by the way, it really didn't do anything for his tics. But then again, my son's tics aren't as strong and interfering as some. He has more of the LD and behavioral symptoms of TS. I don't think he's actually ticced in about a week. Sometimes though, he's pretty severe-but that's in our parameters, not on the scope or scale of TS itself.

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...